# SDR CA111025006

- Difficulty date: October 17, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 727-200
- Aircraft time: 45,219 hours
- Engine: Pwa JT8D17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON CLIMB OUT, CREW EXPERIENCED A "BANG" AND VIBRATION FROM THE NR 3 ENGINE. CREW SECURED THE ENGINE AND RETURNED TO BASE.  MX DISCOVERED THE NR 3 ENGINE HAD EXPERIENCED A CATASTROPHIC INTERNAL FAILURE. THE ENGINE WAS REPLACED AND ACFT RETURNED TO SERVICE.
